Colorado, 2011High Wind in Colorado, January 22, 2011
January 22, 2011 · NWS PUB · 2 events in 2 counties and zones
Winds gusted over 70 mph at the Air Force Academy and across northwest Colorado Springs (El Paso County).
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Winds gusted over 70 mph at the Air Force Academy and across northwest Colorado Springs (El Paso County).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jan 22, 6:50 AM MST, 10 minutes earlier.
Area forecast discussion, Jan 22, 6:50 AM MST, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
650 AM MST SAT JAN 22 2011
.UPDATE...
GETTING GUSTS UP TO 70 MPH IN A NARROW SWATH JUST SOUTHWEST OF THE
AIR FORCE ACADEMY AT THIS HOUR. HAVE OPTED TO ISSUE A HIGH WIND
WARNING THROUGH 16Z TO COVER THIS AREA. THINK THESE WINDS WILL
STAY LIMITED TO THE NORTHWEST DOWNSLOPE FAVORED AREAS ALONG AND
WEST OF I-25. ALSO WATCHING GUSTS INCREASE ALONG THE LEE OF THE
SANGRES AND ALONG THE SRN I-25 CORRIDOR SOUTH OF COLORADO CITY.
GIVEN NORTHWEST WINDS TEND TO DO BEST ACROSS THE PIKES PEAK
REGION...WILL HOLD OFF ON ANY WARNINGS DOWN SOUTH. MTN WAVE SHOULD
BREAK DOWN BY LATE MORNING. -KT
&&
.PREV DISCUSSION... /ISSUED 417 AM MST SAT JAN 22 2011/
SHORT TERM...
(TODAY AND TONIGHT)
..SNOW AND BLOWING SNOW CENTRAL MOUNTAINS TODAY THROUGH TONIGHT...BRIEF
WINDOW FOR NEAR HIGH WIND CRITERIA PIKES PEAK REGION THIS
MORNING...THEN SNOW SPREADING INTO SOUTHERN I-25 CORRIDOR THIS
AFTERNOON THROUGH TONIGHT...
ALREADY SEEING SNOW SPREADING INTO THE CENTRAL MTS ATTM WITH AREA
RADARS SHOWING SOME NICE ENHANCEMENT MOVING INTO THE REGION. KLXV
WEB CAMS SHOWING A DUSTING OF SNOW ON THE GROUND...BUT NOT MUCH AT
MONARCH JUST YET. WV AND IR IMAGERY ALREADY SHOWING APPROACHING
TROF ENTERING NW CO ATTM. HIGHLIGHTS IN THE CENTRAL MTS STILL LOOK
GOOD WITH BEST WINDOW FOR HEAVIER SNOWFALL EXPECTED TODAY WHEN
DEEPEST MOISTURE...STEEPEST LAPSE RATES...AND STRONGEST NORTHWEST
OROGRAPHIC FLOW WILL COINCIDE. SUSPECT ENDING TIME OF ADVISORIES
MAY BE A BIT LONG AS MOST OF THE SNOW LOOKS TO BE DONE BY 06Z.
HOWEVER...MT TOP WINDS STAY UP THROUGH THE NIGHT SO COULD BE SOME
BLOWING SNOW ISSUES THROUGH EARLY MORNING TO WARRANT KEEPING
HIGHLIGHT EXPIRATION TIME AS IS.
FOR THE SOUTHEAST MOUNTAINS AND PLAINS...ALREADY SEEING SNOW
SPREADING INTO THE NRN MTS OF THE STATE...AND THINK WE SHOULD START
SEEING A FEW ECHOES ACROSS THE SANGRES SOON AS MOISTURE SPREADS IN
FROM THE WEST. FIRST C51ENGE THOUGH WILL BE POTENTIAL FOR NARROW
WINDOW OF HIGH WIND CRITERIA CENTERED AROUND THE 12Z-15Z TIME FRAME
ACROSS A NARROW SWATH OF WESTERN EL PASO COUNTY...ALONG AND WEST
I-25. 4KM WRF SHOWS THIS POTENTIAL NICELY WITH A BRIEF WINDOW OF
REVERSE SHEAR AND POTENTIAL FOR A FEW GUSTS APPROACHING 60 MPH IN
THE VCNTY OF THE AIR FORCE ACADEMY...SIMILAR TO YESTERDAY (EXCEPT
AROUND 6 HOURS LATER). FOR NOW THINK AREAL COVERAGE OF THESE NEAR
HIGH WIND CRITERIA WILL BE TOO SMALL TO WARRANT A HIGH WIND
WARNING...BUT WILL CONTINUE TO MONITOR CLOSELY. ONCE THE UPPER TROF
MOVES IN SHOULD SEE MORE FORWARD SHEAR ALOFT...AND ANY MTN WAVE
SHOULD BREAK DOWN.
AS FOR PRECIPITATION POTENTIAL...ONCE AGAIN...THIS EVENT COULD END
UP BEING ONE OF THOSE LOW ACCUMULATION YET HIGH IMPACT TO TRAVEL
SNOW EVENTS FOR THE I-25 CORRIDOR FROM AROUND PUEBLO SOUTH TO
RATON. FRONT DROPS THROUGH THE PLAINS DURING THE LATE MORNING/EARLY
AFTERNOON...THOUGH INITIALLY...WEST TO NORTHWEST WINDS WILL HELP
TEMPS POP UP INTO THE 50S. COLDER AIR ADVECTS IN BY LATE
AFTERNOON...WITH SOUNDINGS SATURATING BETWEEN 21Z-00Z ACROSS THE
I-25 CORRIDOR FROM COLORADO CITY NORTHWARD TO MONUMENT. LAPSE RATES
WILL BE FAIRLY STEEP...AND WITH S51OW UPSLOPE...SHOULD SEE
CONVECTIVE SHOWERS RAMP UP ALONG THE LOWER EASTERN SLOPES AFTER 21Z.
ONLY CONCERN I HAVE IS THE INITIALLY DRY SFC DEW POINTS.
HOWEVER...WITH MOISTURE AND FORCING COMING ACROSS THE MTS...THINK
THERE WILL BE AMPLE TIME TO MOISTEN THE LOW LAYERS FROM THE TOP
DOWN. NAM12 PRINTS OUT AN OVERZEALOUS 6-12 INCHES OF SNOW ACROSS
CENTRAL/WESTERN PUEBLO AND NRN PORTIONS OF HUERFANO COUNTY IN THE
00Z-12Z TIME FRAME...WITH THE HEAVIEST FALLING DURING THE EVENING.
GFS SHOWS GENERALLY AN INCH OR LESS FOR THE SAME AREAS. AND
SIMILARLY THE LOCAL 4KM WRF MODEL SHOWS LITTLE TO NO SNOWFALL.
DIFFERENCE BETWEEN THESE MODELS IS NAM SHOWS A BRIEF 3-6 HR WINDOW
OF NE WINDS AT H7...WHILE OTHER MODELS KEEP MID LEVEL FLOW
NORTHWESTERLY. CONVECTIVE POTENTIAL ALSO LIKELY BOOSTING THE
SNOWFALL AMOUNTS IN THE NAM AS WELL. SEVERAL RUNS OF THE NAM HAVE
BEEN SHOWING A SIMILAR LOCATION FOR THE HEAVIER AMOUNTS. PLAN TO
BOOST POPS INTO THE LIKELY CATEGORY...BUT WILL ONLY GO 1-4 INCHES IN
SNOW GRIDS FOR NOW...WITH HEAVIEST AMOUNTS EXTENDING ALONG I-25
CORRIDOR AND SOUTH OF HIGHWAY 50. THINK THE BREVITY OF THE EVENT
WILL KEEP SNOWFALL AMOUNTS FROM REACHING ADVISORY CRITERIA. WITH
WARM START...PRECIPITATION MAY INITIALLY FALL AS A RAIN OR RAIN SNOW
MIX BEFORE QUICKLY SWITCHING OVER TO SNOW...WHICH COULD LEAD TO ICY
ROAD SURFACES AND POTENTIAL PROBLEMS FOR TRAVEL LATE THIS AFTERNOON
AND EVENING. WILL HIGHLIGHT THIS POTENTIAL IN HWO AND OTHER
PRODUCTS AS MUCH AS POSSIBLE TO GET THE WORD OUT. SNOW SHOULD WIND
DOWN FROM NORTH TO SOUTH AFTER 06Z TONIGHT. -KT
LONG TERM...
(SUNDAY THROUGH FRIDAY)
THERE ARE STILL SOME BIG MODEL DIFFERENCES THROUGH THE FIRST HALF
OF THE EXTENDED WHICH WILL PLAY A ROLE IN FORECAST TEMPERATURES
AND CHANCES FOR PRECIPITATION. THE GFS ENSEMBLE...GEFS AND CMCEPS
ALL TEND TO FAVOR THE OPERATIONAL SOLUTION SO HAVE TRENDED THE
FORECAST TOWARDS THE GFS. THE UPPER LEVEL STORM SYSTEM THAT IS
FORECAST TO IMPACT THE REGION SATURDAY NIGHT IS FORECAST TO SHIFT
SOUTH OF COLORADO BY EARLY SUNDAY MORNING WITH ANY LINGERING SNOW
ALONG THE CONTINENTAL DIVIDE COMING TO AN END BY NOON. EXPECT THE
REGION TO BE BETWEEN SYSTEM SUNDAY NIGHT AS THE NEXT STORM SYSTEM
DROP SOUTH OUT OF THE NORTHERN ROCKIES AND INTO THE CENTRAL
PLAINS. THE OPERATIONAL GFS SOLUTION IS THE FURTHEST EAST SOLUTION
WITH STORM TRACK AND HAS MUCH OF THE REGION REMAINING DRY AS THIS
STORM TRACK TO THE EAST OF THE AREA. THE NAM HAS STARTED TRENDING
EAST WITH THIS STORM SYSTEM BUT HAS IT FAR ENOUGH WEST TO PAINT
LIGHT PRECIPITATION ALONG THE EASTERN MOUNTAINS LATE MONDAY INTO
MONDAY NIGHT. EXPECT SNOW TO DEVELOP BY MONDAY MORNING ALONG THE
CONTINENTAL DIVIDE OF THE CENTRAL MOUNTAINS AND CONTINUE THROUGH
MUCH OF THE DAY. LACK OF MOISTURE AND WEAK OROGRAPHIC NORTHWEST
FLOW WILL HELP KEEP SNOWFALL TOTALS AT ONLY A COUPLE OF INCHES
THROUGH MONDAY NIGHT. THE MAIN QUESTION REMAINS HOW MUCH...IF
ANY...SNOW WILL FALL OVER THE EASTERN MOUNTAINS AND ADJACENT
PLAINS. TRENDED POPS BACK FOR MONDAY WITH PRECIPITATION CONFINED
TO THE PALMER DIVIDE AND NORTHERN HALF OF THE EASTERN MOUNTAINS.
IF THE LATEST GFS SOLUTION VERIFIES...THE ONLY AREAS TO SEE
PRECIPITATION MAY BE THE PALMER DIVIDE AND CENTRAL MOUNTAINS.
TWO MORE QUICK MOVING SHORTWAVE TROUGHS ARE FORECAST TO DROP SOUTH
OUT OF THE NORTHERN ROCKIES TUESDAY AND WEDNESDAY NIGHT. THIS WILL
BRING A COUPLE OF PERIODS OF LIGHT SNOW TO THE CENTRAL MOUNTAINS
TUESDAY THROUGH WEDNESDAY NIGHT. THE SHORTWAVE TROUGH ON TUESDAY
AFTERNOON AND EVENING STILL LOOKS TO PRODUCE A PERIOD OF LIGHT
SNOW FOR THE EASTERN MOUNTAINS WITH MINOR ACCUMULATIONS POSSIBLE.
ANOTHER WEAK DISTURBANCE IS FORECAST TO DROP SOUTH WEDNESDAY.
SEVERAL COLD FRONTS WILL PASS SOUTH ACROSS THE PLAINS SUNDAY
THROUGH WEDNESDAY. THIS WILL HELP KEEP HIGH TEMPERATURES IN THE
40S FOR THE PLAINS FOR THE FIRST PART OF THE EXTENDED.
THE PATTERN OVER THE CONUS BECOMES HIGHLY AMPLIFIED HEADING INTO
THURSDAY AND FRIDAY WITH HIGH PRESSURE BUILDING OVER COLORADO.
HEIGHTS RISE AND MID LEVEL TEMPERATURES WARM QUICKLY. CURRENTLY
HAVE FORECAST HIGH TEMPERATURES INTO THE MID 50S FOR LATE IN THE
WEEK HOWEVER GUIDANCE CONTINUES TO COME IN WARMER WITH EACH RUN.
WITH 700 MB TEMPERATURES PROGGED TO REACH 2-4C...HIGHS COULD
POSSIBLY REACH INTO THE MID 60S...WHICH IS WHERE GUIDANCE IS
CURRENTLY PUTTING FORECAST HIGHS. 88
AVIATION...
WIDESPREAD MTN OBSCURATIONS IN SN BLSN WILL CONTINUE ALONG THE
CONTDVD TODAY AND TONIGHT. MEANWHILE...VFR CONDITIONS EXPECTED
THROUGH THE MORNING WITH MVFR CIGS SPREADING INTO KCOS BY AFTERNOON AS
SNOW SHOWERS DEVELOP IN AND NEAR THE MTS. COULD SEE A BRIEF WINDOW
OF LLWS AT THE KCOS AIRPORT THIS MORNING IN THE 12Z-16Z TIME FRAME
BEFORE NORTHWEST WINDS KICK IN. FOCUS FOR HEAVIER SNOWFALL EAST OF
THE MOUNTAINS WILL SHIFT TO ALONG AND SOUTH OF HIGHWAY 50 AND ALONG
AND WEST OF THE I-25 CORRIDOR AFTER 23Z...WITH POTENTIAL FOR IFR TO
LIFR CIGS AT KPUB IF HEAVIER SNOW BAND SETS UP JUST RIGHT. KALS WILL
LIKELY STAY IN THE VFR TO BRIEF MVFR CATEGORY WITH PASSING SHOWERS.
IMPROVING CONDITIONS EXPECTED FROM NORTH TO SOUTH AFTER 06Z. -KT
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 5 AM MST SUNDAY FOR COZ058-060.
HIGH WIND WARNING UNTIL 10 AM MST THIS MORNING FOR COZ084-085.
&&
31/88
Hazardous weather outlook, Jan 22, 6:37 AM MST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
637 AM MST SAT JAN 22 2011
COZ058>089-093>099-231345-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
637 AM MST SAT JAN 22 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...TODAY AND TONIGHT
A POTENT PACIFIC STORM SYSTEM WILL MOVE ACROSS THE STATE TODAY AND
TONIGHT...PRODUCING MODERATE SNOW ALONG WITH BLOWING SNOW ACROSS THE
CENTRAL MOUNTAINS OF CHAFFEE AND LAKE COUNTIES. SNOWFALL TOTALS
WILL RANGE FROM 4 TO 8 INCHES BY LATE TONIGHT. NORTHWEST WINDS
20 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL RESULT IN HAZARDOUS TRAVEL
CONDITIONS IN BLOWING AND DRIFTING SNOW...PARTICULARLY OVER THE
MOUNTAIN PASSES...SUCH AS FREMONT. THE REMAINDER OF THE SOUTHWEST
AND CENTRAL MOUNTAINS WILL SEE LIGHTER ACCUMULATIONS OF UP TO 3
INCHES BY LATE TONIGHT.
LOCAL WESTERLY WIND GUSTS UP TO 70 MPH WILL BE POSSIBLE THIS MORNING
ALONG THE LOWER EASTERN SLOPES OF THE PIKES PEAK AND RAMPART
RANGE...PARTICULARLY ALONG AND WEST OF I-25 IN WESTERN EL PASO
COUNTY. THE WINDOW FOR THE STRONGEST WIND GUSTS WILL BE THROUGH 10
AM THIS MORNING.
MILD TEMPERATURES WILL PRECEDE THE PASSAGE OF A COLD FRONT ACROSS
THE SOUTHEAST PLAINS TODAY...WITH GUSTY NORTH WINDS...COLDER
TEMPERATURES AND A CHANCE OF SNOW SPREADING INTO THE SOUTHEAST
MOUNTAINS AND ADJACENT PLAINS LATE THIS AFTERNOON THROUGH THIS
EVENING. IT IS LIKELY THAT A BAND OF LIGHT TO MODERATE SNOWFALL
WILL DEVELOP ALONG THE SOUTHERN INTERSTATE 25 CORRIDOR BETWEEN
PUEBLO AND RATON LATE THIS AFTERNOON WHICH WILL DROP SOUTHWARD
THROUGH THIS EVENING. A COUPLE INCHES OF SNOWFALL WITH SPOTTY
AMOUNTS OF UP TO 4 INCHES WILL BE POSSIBLE ALONG A SWATH FROM ALONG
AND SOUTH OF HIGHWAY 50 TO ALONG AND WEST OF INTERSTATE 25. SNOW
SHOWERS MAY BE CONVECTIVE IN NATURE WITH THE POTENTIAL FOR SOME
QUICK ACCUMULATIONS OF AN INCH OR TWO PER HOUR. NORTH WINDS 15 TO
30 MPH AT TIMES THIS EVENING MAY CAUSE AREAS OF REDUCED
VISIBILITIES IN BLOWING SNOW. ALTHOUGH THIS WILL BE A BRIEF AND
FAIRLY LIGHT SNOWFALL EVENT FOR PORTIONS OF THE SOUTHEAST MOUNTAINS
AND PLAINS...THE WARM START AND POTENTIAL FOR QUICKLY FREEZING ROAD
SURFACES MAY LEAD TO DANGEROUS TRAVEL CONDITIONS ALONG THE SOUTHERN
I-25 CORRIDOR FROM PUEBLO TO RATON DUE TO ICY ROADWAYS. WHILE NOT
ALL AREAS WILL RECEIVE INTENSE SNOW SHOWERS...THE POTENTIAL WILL
EXIST FOR RAPIDLY CHANGING WEATHER CONDITIONS OVER SHORT DISTANCES.
THOSE TRAVELING ACROSS COLORADO TODAY SHOULD BE PREPARED FOR WINTER
DRIVING CONDITIONS AND THE POTENTIAL FOR SLICK AND HAZARDOUS
ROADWAYS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
LIGHT SNOW WILL BE ONGOING ALONG THE CONTINENTAL DIVIDE OF THE
CENTRAL MOUNTAINS EARLY SUNDAY MORNING BEFORE COMING TO AN END BY
SUNDAY AFTERNOON. ADDITIONAL SNOW ACCUMULATIONS OF AROUND AN INCH
ARE POSSIBLE. ANOTHER STORM SYSTEM IS FORECAST TO DROP SOUTH OUT
OF THE NORTHERN ROCKIES AND INTO THE CENTRAL PLAINS ON MONDAY.
THIS WILL ONCE AGAIN BRING LIGHT SNOW TO THE CONTINENTAL DIVIDE OF
THE CENTRAL MOUNTAINS WITH ANOTHER INCH OR TWO POSSIBLE.
A QUICK MOVING STORM SYSTEM WILL DROP SOUTH AND ACROSS COLORADO
AGAIN ON TUESDAY WITH ANOTHER ROUND OF SNOW FOR THE CONTINENTAL
DIVIDE. THERE REMAINS SO UNCERTAINTY WITH THE TRACK OF THIS STORM
SYSTEM WITH LIGHT SNOW POSSIBLE OVER THE PALMER DIVIDE ALONG WITH
THE EASTERN MOUNTAINS. MINOR SNOW ACCUMULATIONS ARE POSSIBLE OVER
THE CENTRAL MOUNTAINS WITH LITTLE OR NO ACCUMULATIONS EXPECTED
ELSEWHERE. A FINAL STORM SYSTEM WILL LIKELY TRACK SOUTH INTO THE
CENTRAL PLAINS ON WEDNESDAY WITH A ANOTHER ROUND OF CENTRAL
MOUNTAIN SNOW WITH LIGHT ACCUMULATIONS POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY ACROSS THE MOUNTAINS AND ADJACENT PLAINS TODAY AND TONIGHT.
31/88
In the hours before
Local storm report, Jan 22, 5:59 AM MST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
559 AM MST SAT JAN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 AM NON-TSTM WND GST 4 S AIR FORCE ACADEMY 38.93N 104.87W
01/22/2011 M58 MPH EL PASO CO MESONET
APRSWXNET SITE
&&
KMOZLEYLocal storm report, Jan 22, 6:15 AM MST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
615 AM MST SAT JAN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 AM NON-TSTM WND GST 4 SSW AIR FORCE ACADEMY 38.92N 104.88W
01/22/2011 M69 MPH EL PASO CO MESONET
APRSWXNET SITE
0558 AM NON-TSTM WND GST 4 S AIR FORCE ACADEMY 38.93N 104.87W
01/22/2011 M66 MPH EL PASO CO MESONET
APRSWXNET SITE
&&
KMOZLEYHigh Wind, Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft
- When
- January 22, 7:00 AM MST to 8:00 AM MST
- Where
- Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.832, -104.526 (the zone’s center; the record gives no point)
High Wind, Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft
- When
- January 22, 7:00 AM MST to 8:00 AM MST
- Where
- Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft forecast zone
- Measured
- 58 kt (67 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.832, -104.526 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Guam, January 22, 20112 deaths · 1 event
- Blizzard in Alaska, January 22 to 24, 20111 death · 2 events
- Winter Storm and Cold in Nebraska, January 22 to 23, 201125 events
- Dense Fog in Florida, January 22, 20112 injured · 1 event
- Wildfire in Georgia, January 22 to 23, 2011$16,000 · 1 event
- Blizzard and Winter Storm in Montana, January 22 to 23, 20118 events
- Lake-Effect Snow and Winter Weather in Michigan, January 22, 20117 events
- Heavy Snow in North Carolina, January 22, 20116 events
- Lake-Effect Snow and Winter Weather in Michigan, January 22 to 23, 20115 events
- Winter Storm in Missouri, January 22 to 23, 20115 events
- High Wind in Montana, January 22 to 23, 201154 kt wind · 5 events
- Heavy Snow in Wyoming, January 22, 20114 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 276246, 276247.